Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD Adults

Adderal XR questin

Hi my name is Macey
Okay i have been taking adderal for about 2 months now first month was 10mg and now im on 20mg
it made me a little tired the first month and now the 2nd month im so tired i can barley do anything during the day… which sucks cause i have two kids ... then at night i can not sleep for nothing… ive even taken melatonin to sleep but its been a no go… i get some sleep its just not enough
also i have been very hungry which sucks cause im already over weight and if i don’t eat then i get head aches ... so this really sucks… but a good thing is i dont have any more anxiety attacks… which is great cause i have had at least a mild one every day since i was like 14
im going to my dr tomorrow and i want to talk to her about it but i dont know what to say…i like that it helps with my anxiety but the tired and not sleeping is starting to be really hard on me… i cant even tell if it is really helping with the adhd cause im to tired to tell…...
any words of wisdom from anyone?

Replies

It should have the opposite effect. Perhaps a higher dose or a non stimulant?

Posted by tallblonde1 on Aug 06, 2014 at 1:33am

Tell your doctor exactly what you posted here. Feeling tired is not a common side effect of a stimulant. The fact that the side effect increased with the increased dose seems to indicate it may be too high a dose. There are other medications you can try—Adderall is in the amphetamine class of stimulants but there are also several medications in the methylphenidate class, and you may respond better to that type.

You shouldn’t accept side effects that take over your life: http://www.additudemag.com/adhd/article/957.html. Here are some strategies to get more sleep despite ADHD as well: http://www.additudemag.com/adhd/article/9644.html.

Communicate openly with your doctor to convey that this medication is not working for you, that the side effects outweigh the benefits.

Penny
ADDconnect Moderator, Author & Mom to Tween Boy with ADHD and LDs

Posted by adhdmomma on Aug 06, 2014 at 1:33pm

Sometimes I feel tired with a stimulant - because it stimulates my brakes.

Posted by Juggler on Aug 10, 2014 at 2:14am

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.